# SDR CA150617012

- Difficulty date: June 16, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- System (JASC): 3397 · Light System Wiring
- Part: Wire Harness
- Condition: Damaged
- Location: Emergency Lights
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING AVIONICS SHOP REPAIRS, QTY 3 OF THESE DASH 8-300 ACFT EMER LIGHT CONTROL BOXES, ALL HAD THE SAME FAULT FINDINGS.  THE DIODES INSIDE WERE EXCESSIVELY HOT & CAUSED PC BOARD OVERHEAT DAMAGE RESULTING IN THE SOLDERS TO CRACK.  PLEASE SEE PICTURES ATTACHED.  THE DEFECT DESCRIPTIONS WHILE IN THE ACFT IN OPERATION WERE ALL INTERMITTENT BUT SIMILAR.  SUCH AS, INTERMITTENT OUTPUT ON PIN G, CAUSES THE EMER LIGHT TO COME ON WHILE SWITCH IS STILL IN ARM POSITION.  ANOTHER DEFECT RECORDED AS FAIL ON INSTALL, FAILED IN ARM POSITION.  LASTLY, ALL LIGHTS TURN ON AS SOON AS FLIGHT DECK SWITCH IS SELECTED.  REPAIRS TO ALL 3 BOXES WERE THE SAME.  FAULT CONFIRMED, SOLDERED DRY SOLDER JOINTS OF CR 1, CR 8, CR 5, CR 6 & K1 BECAUSE OF EXCESSIVE HEAT CAUSING INTERMITTENCY.  UNIT REPAIRED & TESTED.  UNIT SERVICEABLE.
